MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q FLUID DISPOSABLE TUNNELER 30.5 11GA; REGIONAL ANESTHESIA

AVANOS MEDICAL - IRVINE ON-Q FLUID DISPOSABLE TUNNELER 30.5 11GA; REGIONAL ANESTHESIA
Model Number FT11X12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Code Available (3191)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 21-oct-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: video assisted thoracoscopy with truitt placement.Cathplace: intercostal region.It was reported an incident that occurred during an ultrasound assisted placement of a continuous intercostal nerve block for pain management due to fractured ribs.During the procedure the surgeon "fully seated" the tunneler device towards the scapula.The tunneler was then removed leaving the t-peel sheath in place.The surgeon then began to thread the catheter into the t-peel sheath when bright red blood was noted to be coming from the tunnelers insertion sight.The clinicians identified something was wrong and called for assistance.The patient was "coded" and had to undergo an "open chest procedure".After 2-hours, the patient was stabilized and brought to the recovery room.No additional information was provided.

Brand Name
ON-Q FLUID DISPOSABLE TUNNELER 30.5 11GA
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9218754
Report Number2026095-2019-00162
Device Sequence Number16827841
Product Code BSO
UDI-Device Identifier10680651135435
UDI-Public10680651135435
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFT11X12
Device Catalogue Number101354302
Device Lot NumberANP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;